MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analytical unit with serial number (b)(6).The investigation determined that the anti-hcv g2 elecsys e2g 300 assay performed within specifications.The estimated specificity at the customer site, based on the reported results, was calculated to be 99.84%, which is consistent with the claimed specificity of the assay.The investigation was limited by the unavailability of confirmation testing using an independent immunoblot analysis.Additionally, sample quality issues, such as hemolysis, could not be excluded as contributing factors.Drifting quality control results over time suggested potential issues related to reagent and/or process control handling, storage, or instrument maintenance.The root cause of the reported event could not be definitively determined based on the available information.
 
Event or Problem Description
The initial reporter alleged that false positive results were generated with the anti-hcv g2 elecsys e2g 300 assay on the cobas e 801 analytical unit throughout the year 2023.The customer reported 10 samples from 10 different patients that were repeatedly reactive with the anti-hcv g2 elecsys e2g 300 assay but were non-reactive when tested on the abbott architect system.The customer considers these results as false positives based on the comparison to abbott architect results.No confirmation of the reactive results with an independent immunoblot analysis was available.The samples in question were from non-healthy patients, all of whom were on medications.The customer indicated the use of gel separation tubes (3.5 and 4 ml) for sample collection but could not confirm whether the samples were lipemic, hemolysate, or icteric.Some samples were noted to show hemolysis.Four of the 10 samples were available for further investigation, but two of these did not meet sample quality specifications due to hemolysis.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23100526
Report Number1823260-2025-03302
Device Sequence Number8685368
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number07026889190
Device Lot Number617207
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown